Discussion in 'General Parenting' started by JJJ, Apr 29, 2009.

  1. JJJ

    JJJ Active Member

    Eeyore is now hearing voices. His voices aren't threatening like Kangas. It (he calls it Bob) is more full of mischief and talks to John about the future.

    I can't handle any more mental illness...
  2. gcvmom

    gcvmom Here we go again!

    I'm so sorry.

    You must be so tired... (((Hugs)))
  3. Wiped Out

    Wiped Out Well-Known Member Staff Member

    (((Hugs)) Mental illness just stinks!
  4. susiestar

    susiestar Roll With It

    I am sorry.
  5. smallworld

    smallworld Moderator

    This may not be mental illness. He's on three medications that can cause hallucinations as a side effect: Concerta, Prozac and Amantadine. The combo of all three may be the culprit.
  6. Andy

    Andy Active Member

    Hugs! It is so hard to deal with. I hope you find that the solution is the medications and they can be adjusted.
  7. tiredmommy

    tiredmommy Site Moderator

    {{{Big hugs}}}... I hope it's a simple medication issue and can be correctly easily.
  8. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Is this new? If so, is the Prozac of Concerta new?

    Both can cause hallucinations in any kids. I know first hand. They often go away once the medications are removed. Again, I know this first hand. 40 mgs. of Prozac is a high dose. I believe 20 is a normal adult dose. Not everyone can handle Prozac at all, let alone 40 mgs. And with Concerta, in my opinion, bad mix. I have no idea what Amatadine is, but if it's activating, no wonder he's hallucinating.
    As one who has taken medications since age 23 and I'm 55 now, I know that often the medications that are supposed to help end up being the problem. Your child is on a lot of medications for a simple diagnosis. of Aspergers. I would wonder about them. A lot.
  9. JJJ

    JJJ Active Member

    The Amantadine is the newest medication - added about 2 months ago but the dose upped this month. We are lowering the Abilify. I hate the Prozac dose but he has been on that for over a year; same with the Concerta does. His next psychiatrist appointment is in 8 days so I'm going to see what she has to say. We were trying to do a very slow medication wash -- maybe she'd be willing to go a little faster.
  10. smallworld

    smallworld Moderator

    I'm not following -- if he's hallucinating, wouldn't Abilify be the last medication you discontinue instead of the first?
  11. JJJ

    JJJ Active Member

    The Abilify was rx for aggression. The hallucinations didn't start until we had dropped from 30mg to 20mg to 15mg to 10mg. He didn't have hallucinations prior to being put on Abilify.
  12. smallworld

    smallworld Moderator

    I agree with a medication wash. You're never going to figure out what's causing what without it.
  13. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    in my opinion I"d be leery of both antidepressants and stimulants for a chld who is reporting hallucinations. Plus can't the doctor stabilize him on less than five medications?
    Maybe you need a new doctor. I would never allow my kid to be on so many drugs. Sounds like the doctor really doesn't know what's wrong or what he is doing.
  14. JJJ

    JJJ Active Member

    Well, Eeyore has been pretty stable at a number of different times. We went over a year on the Prozac/Concerta/Trileptal/Risperdal combination with only 1 dose increase for the Concerta. He started having significant side effects from the Risperdal and we had to discontinue that and we have been scrambling ever since.
  15. Shari

    Shari IsItFridayYet?

    I'm so sorry. I don't have any advice, you're just living my nightmare.

    I can't imagine what happens to my difficult child when the risperdal stops working.
  16. timer lady

    timer lady Queen of Hearts


    How disheartening to see another child start to have issues of this nature. My goodness ~ you just don't need anymore on your plate.

    Please don't take this the wrong way or think this is too simplistic but could this "voice" or "Bob" be a type of imaginary friend or how we sometimes hear ourselves think?

    Hoping that is true for Eeyore. Sending prayers & white light for mama's strength.
  17. jenroack

    jenroack New Member

    I am so sorry. I had a cousin that heard voices (he has been stabilized for years now thankfully). It's hard, but the medications can def. cause it. I hope that it is a side effect (I'm not sure I've ever said that sentence before...)
  18. DaisyFace

    DaisyFace Love me...Love me not


    I am also hoping that "Bob" is just an imaginary friend. I mean, if everyone else gets to hear somebody telling them what to do--why not Eeyore? Hopefully "Bob" is a voice that can easily be fixed or explained away....